| Model Number |
1DLMC200 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/04/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).It should be noted that the gore® dualmesh® biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿.
Event or Problem Description
It was reported to gore that the patient underwent open incisional hernia repair on (b)(6) 2017 whereby a gore® dualmesh® biomaterial was implanted.The complaint alleges that on (b)(6) 2018, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: retraction of mesh (b)(6) 2017, infected mesh, removal of mesh, additional surgeries.Additional event specific information was not provided.
Additional Manufacturer Narrative
B7: added medical history.H6: updated results code.Conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2010: (b)(6).(b)(6) md.Office notes.He has a longstanding bulge above the umbilicus that has been gradually getting larger and more uncomfortable.Morbid obese.History of extrinsic asthma, diabetes mellitus.Exam: golf ball sized knot above the umbilicus that is reducible consistent with an umbilical hernia.Weight 225 lbs, bmi 47.85.Medications: metformin.Plan: schedule umbilical hernia repair.(b)(6) 2010: (b)(6).(b)(6) md.Operative report.Preoperative diagnosis: umbilical hernia.Postoperative diagnosis: same.Procedure: umbilical herniorrhaphy.Anesthesia: general.Indications: mr.(b)(6) is a 28-year-old gentleman with an enlarging symptomatic umbilical hernia.The options of repair of this as well as risks and alternatives were discussed.He wishes to proceed.Procedure: ¿on the day above, he was taken to the or [operating room] and placed supine on the operation table given general anesthetic and endotracheally intubated.His abdomen was shaved, prepped, and draped in sterile fashion.Supraumbilical curvilinear incision was made carried down to the subcutaneous tissue with electrocautery.A golf ball sized hernia sac was encountered with some incarcerated omentum within it.The sac was excised and sent for pathological evaluation.The omentum was reduced back into the peritoneal cavity.A nickel sized umbilical hernia defect was identified.It was closed transversely with interrupted 0 ethibond sutures.When this was completed, the subcutaneous tissue was irrigated.Subcu [subcutaneous] tissue was closed with running 3-0 vicryl and skin was closed with running subcuticular 4-0 biosyn and steri-strips and sterile dressing were applied.He tolerated all of this very well.No evidence of complications.No blood loss.All sponge and needle counts, correct.Fully awakened and extubated and taken to pacu in stable condition.¿ (b)(6) 2010: (b)(6).(b)(6) md.Pathology report.Tissue submitted: hernia, umbilical sac.History: umbilical hernia; repair of umbilical hernia.Final diagnosis: hernia sac identified.(b)(6) 2010: (b)(6).(b)(6) md.Office notes.3 weeks from an umbilical hernia repair.Doing well.No evidence of recurrence.He has about a marble sized know right under the skin that is consistent with a little bit of healing ridge or a scar.But there is no evidence of a recurrent hernia.I told him to take it easy with regards to any strenuous activity for another week and then he can resume any activity as tolerated.Medications: metformin.Records between (b)(6) 2010 and (b)(6) 2017 were not provided.(b)(6) 2017: (b)(6).(b)(6) md.Office notes.Follow up abdominal hernia.Type 2 diabetes mellitus; is doing ok overall now that he is back to taking his insulin shots; gave up on these for a week as he ¿didn¿t feel like taking them¿.Impression: umbilical hernia, severe obesity.(b)(6) 2017: (b)(6).(b)(6) md.Office notes.Umbilical hernia on him about 7 years ago.Have not seen him since then.Presents today because he thinks he has a recurrence.He does tell me since i saw him, he had it repaired at least one time some more [sic] else several years ago and is told that they used a mesh.Recently over the last 6 months, noticed a bulging from just above the umbilicus.Complains of some discomfort at site.Weight 216 lbs.Bmi 43.67.Medications: levemir.Impression/plan: abdominal pain.May have a recurrent supraumbilical hernia.Difficult to tell for sure because of his obesity.Recommended ct scan to both evaluate him for a hernia and get an idea as to whether there may or may not be previous mesh.(b)(6) 2017: (b)(6).(b)(6), do.Radiology ¿ ct abdomen/pelvis.History: rule out ventral hernia.Impression: herniation of a small amount of small bowel through anterior midline pelvic muscle wall.I don¿t think the bowel is obstructed.There is a small amount of ¿dirty fat¿ present inferior portion of this hernia sac.Probably due to inflammatory changes.(b)(6) 2017: (b)(6).(b)(6) md.Office notes.Follow-up.Ct scan confirmed presence of what looks like a recurrent periumbilical hernia.There are some old mesh noted within the hernia sac.Complains of pain at the site.Impression: ventral hernia, recurrent.There is some fat incarcerated within it.It is giving him discomfort.I offered repeat repair.I would be inclined to try this from an anterior approach since the previous was via laparoscopic.Will schedule for elective repair of recurrent ventral/periumbilical hernia.(b)(6) 2017: (b)(6).(b)(6) md.Operative report.Assistant: dr.(b)(6).Preoperative diagnosis: recurrent, incarcerated, incisional hernia without obstruction or gangrene.Postoperative diagnosis: same.Procedure: repair of a recurrent incarcerated incisional hernia with gore-tex 2 mm dual mesh.Anesthesia: gen.Endotracheal.Indication for procedure: see h and p.Description of procedure: ¿on the date above, he was taken to the operating room, placed in the supine position and given a general anesthetic and endotracheally intubated.His abdomen was shaved, prepped, and draped in usual sterile fashion.I made a vertical midline incision above the umbilicus and carried down to the subcutaneous tissue down to the fascial level with electrocautery.I was able to elevate the umbilicus off of the underlying fascia, we found 2 separate hernia defects.One was under the umbilicus and one just superior to that.They were both 2-3 cm across with some omentum incarcerated within them.I was able to incise the bridge of fascia between the 2 defects to create one defect and reduced the preperitoneal fat and omentum that was incarcerated in it.We identified what appeared to be an old piece of mesh buckled into the hernia sac and this was excised and removed.Multiple metallic tacking clips were removed with it.We then took down some small bowel and omental adhesions up to the anterior abdominal wall to free up a ridge of strong intact fascia about 2-3 cm off of each edge.The entire fascial defect ended up being about 8-10 cm in length.We selected a piece of gore-tex 2 mm dual mesh.It was cut to the appropriate size and shape.I did not anchored it intra-abdominally, up to the anterior abdominal wall using mattress 0 ethibond sutures.This was done circumferentially around the defect.The smooth surface was left toward the viscera with the roughened surface.External.With this complete, we had a good fascial patch closure.There did not seem to be any tension.It laid very nicely.I then closed the subcutaneous tissue with running 3-0 vicryl.The skin was closed with subcuticular 30v lock suture.Steri-strips and a sterile dressing were applied.A binder was applied.He tolerated well with no obvious complication and minimal blood loss and all sponge and needle counts correct.He was fully awakened and extubated and taken to the pacu in stable condition.¿ procedure attestation: all procedures were performed by me.[missing records: per operative report on (b)(6) 2017, ¿identified what appeared to be an old piece of mesh buckled into the hernia sac and this was excised and removed¿; these records were not provided.] (b)(6) 2017: (b)(6).Implant record.Implant/explant info: 1 hernia repair ventral.Description: mesh gore-tex dual 10cm x 15cm x 2mm 1dlmc200*.Type: implant.Qty: 1.Serial #: (b)(6).Smda: yes.Expiration: 05/2020.Lot #: n/a.Model #: 1dlmc200.Site: umbilicus.Mfg: w.L.Gore & associates, inc.(b)(6) 2017: (b)(6).Procedural progress notes.Implant sticker.Gore dualmesh® biomaterial.Ref: (b)(4).Sn: (b)(6).[expiration]: 2020-05-31.The records confirm a gore® dualmesh® biomaterial (1dlmc200/(b)(6)) was implanted during the procedure.(b)(6) 2017: (b)(6).(b)(6) md.Office notes.3 weeks post repair.Still complains of pain.Incision looks good, intact.Mild erythema of the skin but no underlying fluid collection or anything like this.Going to treat with keflex for 10 days because of the erythema area.Continue wearing binder, no heavy lifting.Weight 217 lbs.Impression/plan: incarcerated incisional hernia.Start cephalexin, follow up 3-4 weeks.(b)(6) 2017: (b)(6).(b)(6) md.Office notes.4-month checkup.Exam: does have pus drainage from umbilicus section of midline incision from recent hernia repair.Dr.(b)(6) for post op wound care.Didn¿t look acutely infected today, but i didn¿t like the active pus drainage.Medications: levemir, januvia, trulicity.Return to clinic if condition worsens or new symptoms arise.(b)(6) 2017: (b)(6).(b)(6) md.Office notes.Reports trulicity [diabetes med] caused him abdominal pain per (b)(6) 2017 note, and is feeling better off this med.Comes today to discuss other treatment options.Mediations: (b)(6).Impression: gastroesophageal reflux disease, irritable bowel syndrome, abdominal pain, severe obesity.Plan: stop trulicity, start glipizide.(b)(6) 2017: (b)(6).(b)(6) md.Office notes.Comes in today because of some drainage form the old incision.Placing some topical antibiotics.Appear to be too [sic] pyogenic granulomas.One is at the upper midline of the old incision and the other is just around the umbilicus.I applied some silver nitrate to try to cauterize there.He will keep a dressing on these and we will recheck next week.Also has a hard, firm area to the right of the incision.Particular arrhythmia or fluctuant.I do not know if this is induration or subcutaneous fluid collection or even a recurred of the hernia.Going to put him on some antibiotics and recheck this next week.If this does not resolve, we will repeat ct scan and make sure he does not have an underlying abscess or even a hernia recurrence.(b)(6) 2017: (b)(6).(b)(6) md.Office notes.Follow up 1 week recheck.The wound is doing much better.The area of granulation in the midportion of the scar is much smaller.I reapplied silver nitrate.The remaining portion today.Any redness or induration that he had previously seems to be resolved.He is going to complete his antibiotics and i will recheck this again in a couple of weeks.Medications: clindamycin, glipizide, januvia, levemir.Impression: ventral hernia, recurrent.(b)(6) 2017: (b)(6).(b)(6) md.Office notes.Returns again having redeveloped a hard, red area to the right of the incision.He also got some purulent appearing drainage from the granulomatous portion of the incision.Going to restart him on clindamycin [antibiotic] as he was previously and seemed to respond well to.Get ct scan of abdomen to see if there is any deeper fluid collection or abscess.I am concerned about an underlying mesh infection.Impression: cellulitis with abscess, umbilical hernia.Plan: ct.(b)(6) 2017: (b)(6).(b)(6) do.Radiology ¿ ct abdomen/pelvis.History: rule out abscess.Findings: there is postop mesh associated with anterior midline upper pelvic muscle wall.Impression: postoperative change as above.I see no abscess.(b)(6) 2017: (b)(6).(b)(6) md.Office notes.Wound is much improved but still fairly indurated and erythematous.Ct scan showed some inflammatory changes all the way down to the fascial level.The hernia repair is intact.I do think there is a good change she has got infected mesh here.It is clinically improving with antibiotics.He is not ill from it.Continued antibiotics and recheck in couple of weeks.We will likely need to excise the mesh if it is not completely resolved by then.He has been on clindamycin [antibiotic].Switch to ciprofloxacin [antibiotic] with 10 days of flagyl.Impression/plan: ventral hernia, recurrent, cellulitis and abscess.Follow up 2-3 weeks.(b)(6) 2017: (b)(6).(b)(6) md.Office notes.Follow up 3 week recheck status post hernia repair with mesh.Still having some drainage from the incisional area.Completed antibiotics.Recent ct scan showed no abscess to drain, but he has inflammatory changes in the phlegmonous appearance all the way down to the mesh level.Impression/plan: infected hernioplasty mesh, umbilical hernia.He almost certainly has an infected mesh.He is not ill from it now, but it is persistently draining.I have recommended that we go ahead and proceed with removal of old mesh.Told him that we would have to try to fix his hernia primarily, which would permit a pretty high risk for recurrence.Will get him scheduled for removal of what is likely infected mesh and primary repair of the residual hernia.(b)(6) 2018: (b)(6).(b)(6) md.Office notes.History: type 2 diabetes mellitus, not doing well overall, home accuchecks are average 195 the past 30 days, back on medications, but was not taking meds nor doing home monitoring prior to that.Open abdominal wound.As per treatment/surgery at osu and now with home health and wound care.Seems to ¿finally¿ be healing well.Weight 208 lbs.Exam: open wound of midline incision healing by secondary intention with wet to dry dressing changes.Plan: medications: invokana.I spoke to keith¿s noncompliance issues again as being the greatest barrier to his diabetes mellitus control.[missing records: records for ¿treatment/surgery at osu and now with home health and wound care¿ were not provided.] a potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated investigation conclusions.H6: health effect impact code: f26: no health consequences or impact.H6: medical device component: g04088: membrane.The investigation has been completed.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes (1930, 3191: appropriate term not available used for "retraction of mesh") were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Medical records: the known medical records span (b)(6) 2010 through (b)(6) 2018 and not all records received in this time span are relevant to the gore® dualmesh® biomaterial.Medical records from (b)(6) 2010 through (b)(6) 2018 were not provided.Patient information: medical history: morbid obesity: on (b)(6) 2010: 225 lbs., bmi 47.85 on (b)(6) 2017: 216 lbs., bmi 43.67 on (b)(6) 2018: 208 lbs., bmi 43 asthma diabetes mellitus, type 2 on (b)(6) 2010: metformin on (b)(6) 2016: ¿out of control.¿ levemir and januvia.On (b)(6) 2017: started on glipizide on (b)(6) 2017: insulin; ¿had stopped for a week as he didn¿t feel like taking them.¿ on (b)(6) 2018: noncompliant with medications and home monitoring gastroesophageal reflux disease [gerd] irritable bowel syndrome on (b)(6) 2010: umbilical hernia on (b)(6) 2017: herniation of a small amount of small bowel on (b)(6) 2018: open abdominal wound surgical procedures: on (b)(6) 2010: umbilical herniorrhaphy unknown date: recurrent hernia repair with mesh.Implant: unknown mesh.On (b)(6) 2017: repair of a recurrent incarcerated incisional hernia with gore-tex 2 mm dual mesh.Implant: gore® dualmesh® biomaterial.Relevant medical information: on (b)(6) 2010: "he has a longstanding bulge above the umbilicus that has been gradually getting larger and more uncomfortable.¿ ¿golf ball sized knot above the umbilicus that is reducible consistent with an umbilical hernia.¿ on (b)(6) 2010: umbilical herniorrhaphy.Procedure: ¿supraumbilical curvilinear incision was made carried down to the subcutaneous tissue with electrocautery.A golf ball sized hernia sac was encountered with some incarcerated omentum within it.The sac was excised and sent for pathological evaluation.The omentum was reduced back into the peritoneal cavity.A nickel sized umbilical hernia defect was identified.It was closed transversely with interrupted 0 ethibond sutures.When this was completed, the subcutaneous tissue was irrigated.Subcu [subcutaneous] tissue was closed with running 3-0 vicryl and skin was closed with running subcuticular 4-0 biosyn and steri-strips and sterile dressing were applied.¿ on (b)(6) 2010: pathology: ¿final diagnosis: hernia sac identified.¿ on (b)(6) 2010: ¿3 weeks from an umbilical hernia repair.Doing well.No evidence of recurrence.He has about a marble sized know [sic] right under the skin that is consistent with a little bit of healing ridge or a scar.But there is no evidence of a recurrent hernia.I told him to take it easy with regards to any strenuous activity for another week and then he can resume any activity as tolerated.¿ implant preoperative complaints: on (b)(6) 2017: ¿follow up abdominal hernia.Type 2 diabetes mellitus; is doing ok overall now that he is back to taking his insulin shots; gave up on these for a week as he ¿didn¿t feel like taking them¿.Impression: umbilical hernia, severe obesity.¿ on (b)(6) 2017: ¿umbilical hernia on him about 7 years ago.Have not seen him since then.Presents today because he thinks he has a recurrence.He does tell me since i saw him, he had it repaired at least one time some more [sic] else several years ago and is told that they used a mesh.Recently over the last 6 months, noticed a bulging from just above the umbilicus.Complains of some discomfort at site.¿may have a recurrent supraumbilical hernia.Difficult to tell for sure because of his obesity.Recommended ct scan to both evaluate him for a hernia and get an idea as to whether there may or may not be previous mesh.¿ on (b)(6) 2017: ct abdomen/pelvis [a/p]: ¿impression: herniation of a small amount of small bowel through anterior midline pelvic muscle wall.I don¿t think the bowel is obstructed.There is a small amount of ¿dirty fat¿ present inferior portion of this hernia sac.Probably due to inflammatory changes.¿ on (b)(6) 2017: ¿ct scan confirmed presence of what looks like a recurrent periumbilical hernia.There are some old mesh noted within the hernia sac.Complains of pain at the site.Impression: ventral hernia, recurrent.There is some fat incarcerated within it.It is giving him discomfort.I offered repeat repair.I would be inclined to try this from an anterior approach since the previous was via laparoscopic.Will schedule for elective repair of recurrent ventral/periumbilical hernia.¿ implant procedure: repair of a recurrent incarcerated incisional hernia with gore-tex 2 mm dual mesh.[implant: gore® dualmesh® biomaterial 1dlmc200/13938150, 10cm x 15cm x 2 mm thick, oval] implant date: (b)(6) 2017 wound classification: clean.Description of hernia being treated: ¿i made a vertical midline incision above the umbilicus and carried down to the subcutaneous tissue down to the fascial level with electrocautery.I was able to elevate the umbilicus off of the underlying fascia, we found 2 separate hernia defects.One was under the umbilicus and one just superior to that.They were both 2-3 cm across with some omentum incarcerated within them.I was able to incise the bridge of fascia between the 2 defects to create one defect and reduced the preperitoneal fat and omentum that was incarcerated in it.We identified what appeared to be an old piece of mesh buckled into the hernia sac and this was excised and removed.Multiple metallic tacking clips were removed with it.We then took down some small bowel and omental adhesions up to the anterior abdominal wall to free up a ridge of strong intact fascia about 2-3 cm off of each edge.The entire fascial defect ended up being about 8-10 cm in length.¿ implant size and fixation: ¿we selected a piece of gore-tex 2 mm dual mesh.It was cut to the appropriate size and shape.I did not anchored [sic] it intra-abdominally, up to the anterior abdominal wall using mattress 0 ethibond sutures.T his was done circumferentially around the defect.The smooth surface was left toward the viscera with the roughened surface.External.With this complete, we had a good fascial patch closure.There did not seem to be any tension.It laid very nicely.I then closed the subcutaneous tissue with running 3-0 vicryl.The skin was closed with subcuticular 30v lock suture.Steri-strips and a sterile dressing were applied.¿ relevant medical information: on (b)(6) 2017: ¿3 weeks post repair.Still complains of pain.Incision looks good, intact.Mild erythema of the skin but no underlying fluid collection or anything like this.Going to treat with keflex for 10 days because of the erythema area.Continue wearing binder, no heavy lifting." on (b)(6) 2017: ¿4-month checkup.Does have pus drainage from umbilicus section of midline incision from recent hernia repair.Dr.(b)(6) for post op wound care.Didn¿t look acutely infected today, but i didn¿t like the active pus drainage.¿ on (b)(6) 2017: ¿reports trulicity [diabetes med] caused him abdominal pain per (b)(6) 2017 note, and is feeling better off this med.Comes today to discuss other treatment options.¿ on (b)(6) 2017: ¿comes in today because of some drainage from the old incision.Placing some topical antibiotics.Appear to be too [sic] pyogenic granulomas.One is at the upper midline of the old incision and the other is just around the umbilicus.I applied some silver nitrate to try to cauterize there.He will keep a dressing on these and we will recheck next week.Also has a hard, firm area to the right of the incision.Particular arrhythmia or fluctuant.I do not know if this is induration or subcutaneous fluid collection or even a recurred [sic] of the hernia.Going to put him on some antibiotics and recheck this next week.If this does not resolve, we will repeat ct scan and make sure he does not have an underlying abscess or even a hernia recurrence.¿ on (b)(6) 2017: "the wound is doing much better.The area of granulation in the midportion of the scar is much smaller.I reapplied silver nitrate.The remaining portion today.Any redness or induration that he had previously seems to be resolved.He is going to complete his antibiotics and i will recheck this again in a couple of weeks.¿ on (b)(6) 2017: ¿returns again having redeveloped a hard, red area to the right of the incision.He also got some purulent appearing drainage from the granulomatous portion of the incision.Going to restart him on clindamycin [antibiotic] as he was previously and seemed to respond well to.Get ct scan of abdomen to see if there is any deeper fluid collection or abscess.I am concerned about an underlying mesh infection.Impression: cellulitis with abscess, umbilical hernia.Plan: ct.¿ on (b)(6) 2017: ct a/p: ¿findings: there is postop mesh associated with anterior midline upper pelvic muscle wall.Impression: postoperative change as above.I see no abscess.¿ on (b)(6) 2017: ¿wound is much improved but still fairly indurated and erythematous.Ct scan showed some inflammatory changes all the way down to the fascial level.The hernia repair is intact.I do think there is a good change [sic] she [sic] has got infected mesh here.It is clinically improving with antibiotics.He is not ill from it.Continued antibiotics and recheck in couple of weeks.We will likely need to excise the mesh if it is not completely resolved by then.He has been on clindamycin [antibiotic].Switch to ciprofloxacin [antibiotic] with 10 days of flagyl.Impression/plan: ventral hernia, recurrent, cellulitis and abscess.Follow up 2-3 weeks.¿ explant preoperative complaints: on 12/12/17: ¿follow up 3 week recheck status post hernia repair with mesh.Still having some drainage from the incisional area.Completed antibiotics.Recent ct scan showed no abscess to drain, but he has inflammatory changes in the phlegmonous appearance all the way down to the mesh level.Impression/plan: infected hernioplasty mesh, umbilical hernia.He almost certainly has an infected mesh.He is not ill from it now, but it is persistently draining.I have recommended that we go ahead and proceed with removal of old mesh.Told him that we would have to try to fix his hernia primarily, which would permit a pretty high risk for recurrence.Will get him scheduled for removal of what is likely infected mesh and primary repair of the residual hernia.¿ explant procedure: alleged explant.[no medical records provided].Explant date: (b)(6), 2018 [alleged].Relevant medical information: on (b)(6) 2018: ¿history: type 2 diabetes mellitus, not doing well overall, home accuchecks are average 195 the past 30 days, back on medications, but wasn¿t taking meds nor doing home monitoring prior to that.Open abdominal wound.As per treatment/surgery at osu and now with home health and wound care.Seems to ¿finally¿ be healing well.Open wound of midline incision healing by secondary intention with wet to dry dressing changes.Plan: "noncompliance issues again as being the greatest barrier to his diabetes mellitus control.¿ conclusion: it should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh shrinkage, pain, paresthesia, perforation, revision / re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.